Sterilization Science Course Module 2

 

 

HKSSMA Sterilization Science Academy

Sterilization Science Course (Module II) -

Steam Sterilization, Low Temperature Sterilization and Validation

 

Aim

To strengthen participants’ knowledge in advanced decontamination technology, Infection Control and decontamination processes.

 

Objectives

Upon completion of the course, participants are expected to be able to understand:

  1. The code of practice and standard in sterilization
  2. The key concepts in steam kinetics
  3. The importance of water and steam quality in sterilization
  4. The technology and equipment for improving water and steam quality
  5. The importance of validation in hospital sterilization
  6. Various monitoring methods for sterilization processes
  7. Application theoretical concepts in advanced decontamination sciences into daily practice

Date

30 Nov 2019 (Saturday) and 7 Dec 2019 (Saturday)

Time

09:00 to 17:00

Venue

Unit 401, 4/F, Block 1, South Seas Centre, Tsim Sha Tsui East, Hong Kong

Class Capacity

120 participants from Hong Kong, Macau and Asia

Target Participants

Nurses and staff working in Hospital with supervisory duty. Priority will be offered to those who completed module I of this course

 

 

 

Language Medium

Cantonese and English

 

 

CNE Points

Total contact time is 12 hours and the CNE awarded is 12 CNE credit points

 

 

Award of Certificate

  1. Participants must attend 75% of the theoretical lecture
  2. Certificate of attainment will be issued to the participants who have completed the quiz at the end of the course with satisfactory result.
  3. Upon completion of the three modules, a full certificate of the Course will be issued.

 

Course Fees

  1. HKSSMA Member HK $ 2,000; Non-member: HK$ 2,800
  2. Registration fee is neither transferable nor refundable

 

Registration Deadline

Application deadline: 5:00pm 18 Oct 2019 (Friday)

 

Application Procedure

  1. A soft copy of reply should be sent to [email protected] e-mail in the first place on or before 5:00pm 18 Oct 2019 (Friday)
  2. Application results will be announced on 24 Oct 2019 (Thursday) on the HKSSMA website “http://www.hkssma.org” and successful applicants will be notified individually through email. The mode of payment will be announced at same time.

 

Course Coordinator

Ms. Ho Kam Yee

Tel: 9300 8710       

e-mail: This email address is being protected from spambots. You need JavaScript enabled to view it.

 

 

HKSSMA Sterilization Science Academy

Sterilization Science Course (Module II) -

Steam Sterilization, Low Temperature Sterilization and Validation

Course Content (Day 1)

 

 

Date

Time

Day One Topic

Speaker

30/11/2019

(Saturday)

09:00 – 09:15

(0.25 hour)

   Introduction and course overview

Mr. LAW Tat Hong Samuel

09:15 – 10:30

(1.25 hour)

   Sterilization method in hospital Setting

   Standard of Hospital Sterilization

   Code of Practice in Sterilization Science

 

Mr. LAW Tat Hong Samuel

10:30 – 10:45

Tea Break

 

10:45 – 12:45

(2 hour)

   Reverse Osmosis Piping System

   Steam System & Clean Steam

   Design and construction of Steam Sterilizer

   Design and Construction of Clean Steam Generator

 

Mr. LEE Chun Kin

12:45 – 13:15

Lunch Break

 

14:15 – 15:30 (1.25 hour)

   Validation of Steam Sterilizer

  • Safety Checks
  • Automatic Control Test
  • Bowie Dick Test
  • Thermocouple
  • Thermometric Test (Small load & full load)

 

Mr. LAW Tat Hong Samuel

15:30 – 15:45

Tea Break

 

15:45 – 17:00

(1.25 hour)

   Validation of Steam Sterilizer

  • Lead Rate Test
  • Induced Leak Rate Test
  • Air Detector Test
  • Air Detector Test (Small load & full load)
  • Validation of Lumen Instrument
  • Validation of Sterilization Temperature
  • Electronic Bowie Dick Test

 

Mr. LAW Tat Hong Samuel

 

HKSSMA Sterilization Science Academy

Sterilization Science Course (Module II) -

Steam Sterilization, Low Temperature Sterilization and Validation

Course Content (Day 2)

 

 

Date

Time

Day Two Topic

Speaker

7/12/2019

(Saturday)

09:00 – 09:15

(0.25 hour)

   Day one course overview

Mr. LAW Tat Hong Samuel

09:15 – 10:00

(0.75 hour)

   Steam Kinetics

  • Steam Properties
  • Sterility Assurance Level
  • D-value, Z-value and F0-value

Mr. Guo Wei

10:00 – 11:00

(1 hour)

   Steam monitoring and Control

  • Chemical indicator
  • Hollow load test
  • Non condensable gases
  • Batch monitoring system
  • Imaginary microorganism (IMO)
  • Biological test

Mr. Guo Wei

11:00 – 11:15

Tea Break

 

11:15 – 12:15

(1 hour)

   Steam Quality Test

  • Steam non-condensable gas test
  • Steam dryness test
  • Steam Superheat test
  • Steam chemical test

Dr. Gerhard Kirmse

 

12:15 – 13:45

Lunch Break

 

 

13:45 -14:45

(1 hour)

   Low Temperature Hydrogen Peroxide Sterilization

   Monitoring and Validation Low Temperature Hydrogen Peroxide Sterilization

Dr. Gerhard Kirmse

 

14:45 – 15:00

Tea Break

 

15:00 – 16:30

(1.5 hour)

   Load dryness Test (Textile)

   Load dryness Test (Metal Load)

   Nearly Missed Case Management

   Prevention of Wet Load

Mr. LAW Tat Hong Samuel

 

16:30 – 17:00

(0.5 hour)

Quiz and Evaluation

 

 

© 2014-2019 HONG KONG STERILE SERVICES MANAGEMENT ASSOCIATION LIMITED  |  All rights reserved.